January  2018, 17(1): 191-208. doi: 10.3934/cpaa.2018012

Higher order eigenvalues for non-local Schrödinger operators

1. 

Department of Mathematics, Swansea University, Singleton Park, SA2 8PP, United Kingdom

2. 

Center for Applied Mathematics, Tianjin University, Tianjin 300072, China

3. 

Department of Mathematics, Swansea University, Singleton Park, SA2 8PP, United Kingdom

* Corresponding author

Received  April 2017 Revised  July 2017 Published  September 2017

Fund Project: The second named author is supported by Supported in part by NNSFC (11431014,11626245,11626250)

Two-sided estimates for higher order eigenvalues are presented for a class of non-local Schrödinger operators by using the jump rate and the growth of the potential. For instance, let
$L$
be the generator of a Lévy process with Lévy measure
$ν(\text{d} z):= \rho(z)\text{d} z$
such that
$\rho(z)=\rho(-z)$
and
$c_1 |z|^{-(d+\alpha_1)}≤ \rho(z)≤ c_2|z|^{-(d+\alpha_2)},\ \ |z|≤ \kappa $
for some constants
$\kappa, c_1,c_2>0$
and
$\alpha_1,\alpha_2∈ (0,2),$
and let
$c_3|x|^{θ_1} ≤ V(x)≤ c_4|x|^{θ_2}$
for some constants
$θ_1,θ_2, c_3,c_4>0$
and large
$|x|$
. Then the eigenvalues
$\lambda_1≤ \lambda_2≤··· \lambda_n≤ ··· $
of
$-L+V$
satisfies the following two-side estimate: there exists a constant
$C>1$
such that
$ C n^{\frac{θ_2\alpha_2}{d(θ_2+\alpha_2)}}≥ \lambda_n ≥ C^{-1} n^{\frac{θ_1\alpha_1}{d(θ_1+\alpha_1)}},\ \ n≥ 1. $
When
$\alpha_1$
is variable, a better lower bound estimate is derived.
Citation: Niels Jacob, Feng-Yu Wang. Higher order eigenvalues for non-local Schrödinger operators. Communications on Pure & Applied Analysis, 2018, 17 (1) : 191-208. doi: 10.3934/cpaa.2018012
References:
[1]

D. Bakry, I. Gentil and M. Ledoux, Analysis and Geometry of Markov Diffusion Operators Springer, 2014. doi: 10.1007/978-3-319-00227-9.

[2]

M. T. BarlowR. F. BassZ.-Q. Chen and M. Kassmann, Non-local Dirichlet forms and symmetric jump processes, Trans. Amer. Math. Soc., 361 (2009), 1963-1999. doi: 10.1090/S0002-9947-08-04544-3.

[3]

K. Bogdan and T. Byczkowski, Potential theory for α-stable Schrödinger operators on bounded Lipschitz domains, Studia Math., 133 (1999), 53-92.

[4]

K. Bogdan and T. Byczkowski, Boundary potential theory for Schrödinger operators based on fractional Laplacians, In Potential Theory of Stable Processes and its Extensions. P. Graczyk, A. Stos (eds. ), Lecture Notes in Mathematics, Vol. 1980, Springer Verlag, 2009, p. 25-55. doi: 10.1007/978-3-642-02141-1.

[5]

B. Böttcher, R. L. Schilling and J. Wang, Lévy-type Processes: Construction, Approximation and Sample Path Properties Lecture Notes in Mathematics, Vol. 2099, Springer Verlag, 2013. doi: 10.1007/978-3-319-02684-8.

[6]

L. Bray and N. Jacob, Some considerations on the structure of transition densities of symmetric Lévy processes, Commun. Stoch. Anal., 10 (2016), 405-420.

[7]

X. Chen and J. Wang, Intrinsic ultracontractivity of Feynman-Kac semigroups for symmetric jump processes, J. Funct. Anal., 270 (2016), 4152-4195. doi: 10.1016/j.jfa.2016.03.011.

[8]

Z.-Q. Chen and R. Song, Two-sided eigenvalue estimates for subordinate processes in domains, J. Funct. Anal., 226 (2005), 90-113. doi: 10.1016/j.jfa.2005.05.004.

[9]

Z.-Q. Chen and X. Zhang, Heat kernels and analyticity of non-symmetric jump diffusion semigroups, Probab. Theory Relat. Fields, 165 (2016), 267-312. doi: 10.1007/s00440-015-0631-y.

[10]

H. Cycon, R. Froese, W. Kirsch and B. Simon, Schrödinger Operators with Application to Quantum Mechanics and Global Geometry Springer Verlag, Berlin, 1987.

[11]

I. Ekeland, Convexity Methods in Hamiltonian Mechanics Ergebnisse der Mathematik und ihrer Grenzgebiete, Ser. 3, Vol. 19, Springer Verlag, 1990.

[12]

C. L. Fefferman, The uncertainty principle, Bull. Amer. Math. Soc. (New Series), 9 (1983), 129-206. doi: 10.1090/S0273-0979-1983-15154-6.

[13]

P. B. Gilkey, Invariance Theory, the Heat Equation, and the Atiyah-Singer Index Theorem 2nd ed. CRC Press, Boca Raton FL, 1995.

[14]

P. B. Gilkey, Asymptotic Formulae in Spectral Geometry Chapman & Hall /CRC Press, Boca Baton, Fl, 2004.

[15]

L. Hörmander, The Analysis of Linear Partial Differential Operators Ⅳ Grundlehren der mathematischen Wissenschaften, Vol. 275, Springer Veralg, 1985.

[16]

V. Ya. Ivrii, Microlocal Analysis and Precise Spectral Asymptotics Springer Verlag, Berlin 1998. doi: 10.1007/978-3-662-12496-3.

[17]

V. Ya. Ivrii, 100 years of Weyl's law, Bull. Math. Sci., 6 (2016), 379-452. doi: 10.1007/s13373-016-0089-y.

[18]

N. Jacob, Pseudo-Differential Operators and Markov Processes, Vol Ⅰ-Ⅲ, Imperial College Press, 2001-2005. doi: 10.1142/9781860947155.

[19]

N. JacobV. KnopovaS. Landwehr and R. L. Schilling, A geometric interpretation of the transition density of a symmetric Lévy process, Sci. China Ser. A Math, 55 (2012), 1099-1126. doi: 10.1007/s11425-012-4368-0.

[20]

N. Jacob and E. Rhind, Aspects of micro-local analysis in the study of Lévy-type generators, (in preparation).

[21]

K. Kaleta, Spectral gap lower bound for the one-dimensional fractional Schrödinger operator in the interval, Studia Math., 209 (2012), 267-287. doi: 10.4064/sm209-3-5.

[22]

K. Kaleta and T. Kulczycki, Intrinsic ultracontractivity for Schrödinger operators based on fractional Laplacian, Potential Anal., 33 (2010), 313-339. doi: 10.1007/s11118-010-9170-4.

[23]

K. Kaleta and J. Lörinczi, Pointwise eigenfuction estimates and intrinsic ultra-contractivity-type properties of Feynman-Kac semigroups for a class of Lévy processes, Ann. Prob., 43 (2015), 1350-1398. doi: 10.1214/13-AOP897.

[24]

K. Kaleta and J. Lörinczi, Fall-off of eigenfunctions for non-local Schrödinger operators with decaying potentials, Potential Anal., 46 (2017), 647-688. doi: 10.1007/s11118-016-9597-3.

[25]

T. Kulczycki, Eigenvalues and eigenfunctions for stable processes, In Potential Theory of Stable Processes and its Extensions. P. Graczyk, A. Stos (eds. ), Lecture Notes in Mathematics, Vol. 1980, Springer Verlag, 2009, p. 73-86.

[26]

M. Kwaśnicki, Spectral gap estimate for stable processes on arbitrary bounded open sets, Probab. Math. Stat., 28 (2008), 163-167.

[27]

J. Lörinczi, K. Kaleta and S. O. Durugo, Spectral and analytic properties of non-local Schrödinger operators and related jump processes, Commun. Appl. Ind. Math. 6 (2015), e-534, 22pp.

[28]

J. Lörinczi and J. Malecki, Spectral properties of the massless relativistic harmonic oscillator, J. Diff. Equations, 253 (2012), 2846-2871. doi: 10.1016/j.jde.2012.07.010.

[29]

F. Nicola and L. Rodino, Global Pseudo-Differential Calculus on Euclidean Spaces Birkhäuser Verlag, Basel 2010. doi: 10.1007/978-3-7643-8512-5.

[30]

M. Reed and B. Simon, Methods in Modern Mathematical Physics Vol. Ⅳ. Analysis of Operators, Academic Press, New York 1978.

[31]

E. Rhind, Forthcoming PhD-thesis Swansea University.

[32]

M. A. Shubin, Pseudodifferential Operators and Spectral Theory Transl. from the Russian, Springer Verlag, Berlin 1987. doi: 10.1007/978-3-642-96854-9.

[33]

B. Simon, Schrödinger operators with purely discrete spectrum, Meth. Funct. Anal. Top., 15 (2009), 61-66.

[34]

R. Song and Z. Vondracek, Potential theory of subordinate Brownian motion, In Potential Theory of Stable Processes and its Extensions. P. Graczyk, A. Stos (eds. ), Lecture Notes in Mathematics, Vol. 1980, Springer Verlag, 2009, p. 87-179.

[35]

F.-Y. Wang, Functional inequalities for empty essential spectrum, J. Funct. Anal., 170 (2000), 219-245. doi: 10.1006/jfan.1999.3516.

[36]

F. -Y. Wang, Functional inequalities and spectrum estimates: the infinite measure case J. Funct. Anal. 194 (2002), 288-310 doi: 10.1006/jfan. 2002. 3968.

[37]

F. -Y. Wang, Functional Inequalities, Markov Semigroups and Spectral Theory Science Press, Beijing, 2005.

[38]

F.-Y. Wang and J. Wu, Compactness of Schrödinger semigroups with unbounded below potentials, Bull. Sci. Math., 132 (2008), 679-689. doi: 10.1016/j.bulsci.2008.06.004.

[39]

H. Weyl, Das asymptotische Verteilungsgesetz der Eigenschwingungeneines beliebig gestalteten elastischen Körpers, Rend. Circ. Mat. Palermo, 39 (1915), 1-49.

show all references

References:
[1]

D. Bakry, I. Gentil and M. Ledoux, Analysis and Geometry of Markov Diffusion Operators Springer, 2014. doi: 10.1007/978-3-319-00227-9.

[2]

M. T. BarlowR. F. BassZ.-Q. Chen and M. Kassmann, Non-local Dirichlet forms and symmetric jump processes, Trans. Amer. Math. Soc., 361 (2009), 1963-1999. doi: 10.1090/S0002-9947-08-04544-3.

[3]

K. Bogdan and T. Byczkowski, Potential theory for α-stable Schrödinger operators on bounded Lipschitz domains, Studia Math., 133 (1999), 53-92.

[4]

K. Bogdan and T. Byczkowski, Boundary potential theory for Schrödinger operators based on fractional Laplacians, In Potential Theory of Stable Processes and its Extensions. P. Graczyk, A. Stos (eds. ), Lecture Notes in Mathematics, Vol. 1980, Springer Verlag, 2009, p. 25-55. doi: 10.1007/978-3-642-02141-1.

[5]

B. Böttcher, R. L. Schilling and J. Wang, Lévy-type Processes: Construction, Approximation and Sample Path Properties Lecture Notes in Mathematics, Vol. 2099, Springer Verlag, 2013. doi: 10.1007/978-3-319-02684-8.

[6]

L. Bray and N. Jacob, Some considerations on the structure of transition densities of symmetric Lévy processes, Commun. Stoch. Anal., 10 (2016), 405-420.

[7]

X. Chen and J. Wang, Intrinsic ultracontractivity of Feynman-Kac semigroups for symmetric jump processes, J. Funct. Anal., 270 (2016), 4152-4195. doi: 10.1016/j.jfa.2016.03.011.

[8]

Z.-Q. Chen and R. Song, Two-sided eigenvalue estimates for subordinate processes in domains, J. Funct. Anal., 226 (2005), 90-113. doi: 10.1016/j.jfa.2005.05.004.

[9]

Z.-Q. Chen and X. Zhang, Heat kernels and analyticity of non-symmetric jump diffusion semigroups, Probab. Theory Relat. Fields, 165 (2016), 267-312. doi: 10.1007/s00440-015-0631-y.

[10]

H. Cycon, R. Froese, W. Kirsch and B. Simon, Schrödinger Operators with Application to Quantum Mechanics and Global Geometry Springer Verlag, Berlin, 1987.

[11]

I. Ekeland, Convexity Methods in Hamiltonian Mechanics Ergebnisse der Mathematik und ihrer Grenzgebiete, Ser. 3, Vol. 19, Springer Verlag, 1990.

[12]

C. L. Fefferman, The uncertainty principle, Bull. Amer. Math. Soc. (New Series), 9 (1983), 129-206. doi: 10.1090/S0273-0979-1983-15154-6.

[13]

P. B. Gilkey, Invariance Theory, the Heat Equation, and the Atiyah-Singer Index Theorem 2nd ed. CRC Press, Boca Raton FL, 1995.

[14]

P. B. Gilkey, Asymptotic Formulae in Spectral Geometry Chapman & Hall /CRC Press, Boca Baton, Fl, 2004.

[15]

L. Hörmander, The Analysis of Linear Partial Differential Operators Ⅳ Grundlehren der mathematischen Wissenschaften, Vol. 275, Springer Veralg, 1985.

[16]

V. Ya. Ivrii, Microlocal Analysis and Precise Spectral Asymptotics Springer Verlag, Berlin 1998. doi: 10.1007/978-3-662-12496-3.

[17]

V. Ya. Ivrii, 100 years of Weyl's law, Bull. Math. Sci., 6 (2016), 379-452. doi: 10.1007/s13373-016-0089-y.

[18]

N. Jacob, Pseudo-Differential Operators and Markov Processes, Vol Ⅰ-Ⅲ, Imperial College Press, 2001-2005. doi: 10.1142/9781860947155.

[19]

N. JacobV. KnopovaS. Landwehr and R. L. Schilling, A geometric interpretation of the transition density of a symmetric Lévy process, Sci. China Ser. A Math, 55 (2012), 1099-1126. doi: 10.1007/s11425-012-4368-0.

[20]

N. Jacob and E. Rhind, Aspects of micro-local analysis in the study of Lévy-type generators, (in preparation).

[21]

K. Kaleta, Spectral gap lower bound for the one-dimensional fractional Schrödinger operator in the interval, Studia Math., 209 (2012), 267-287. doi: 10.4064/sm209-3-5.

[22]

K. Kaleta and T. Kulczycki, Intrinsic ultracontractivity for Schrödinger operators based on fractional Laplacian, Potential Anal., 33 (2010), 313-339. doi: 10.1007/s11118-010-9170-4.

[23]

K. Kaleta and J. Lörinczi, Pointwise eigenfuction estimates and intrinsic ultra-contractivity-type properties of Feynman-Kac semigroups for a class of Lévy processes, Ann. Prob., 43 (2015), 1350-1398. doi: 10.1214/13-AOP897.

[24]

K. Kaleta and J. Lörinczi, Fall-off of eigenfunctions for non-local Schrödinger operators with decaying potentials, Potential Anal., 46 (2017), 647-688. doi: 10.1007/s11118-016-9597-3.

[25]

T. Kulczycki, Eigenvalues and eigenfunctions for stable processes, In Potential Theory of Stable Processes and its Extensions. P. Graczyk, A. Stos (eds. ), Lecture Notes in Mathematics, Vol. 1980, Springer Verlag, 2009, p. 73-86.

[26]

M. Kwaśnicki, Spectral gap estimate for stable processes on arbitrary bounded open sets, Probab. Math. Stat., 28 (2008), 163-167.

[27]

J. Lörinczi, K. Kaleta and S. O. Durugo, Spectral and analytic properties of non-local Schrödinger operators and related jump processes, Commun. Appl. Ind. Math. 6 (2015), e-534, 22pp.

[28]

J. Lörinczi and J. Malecki, Spectral properties of the massless relativistic harmonic oscillator, J. Diff. Equations, 253 (2012), 2846-2871. doi: 10.1016/j.jde.2012.07.010.

[29]

F. Nicola and L. Rodino, Global Pseudo-Differential Calculus on Euclidean Spaces Birkhäuser Verlag, Basel 2010. doi: 10.1007/978-3-7643-8512-5.

[30]

M. Reed and B. Simon, Methods in Modern Mathematical Physics Vol. Ⅳ. Analysis of Operators, Academic Press, New York 1978.

[31]

E. Rhind, Forthcoming PhD-thesis Swansea University.

[32]

M. A. Shubin, Pseudodifferential Operators and Spectral Theory Transl. from the Russian, Springer Verlag, Berlin 1987. doi: 10.1007/978-3-642-96854-9.

[33]

B. Simon, Schrödinger operators with purely discrete spectrum, Meth. Funct. Anal. Top., 15 (2009), 61-66.

[34]

R. Song and Z. Vondracek, Potential theory of subordinate Brownian motion, In Potential Theory of Stable Processes and its Extensions. P. Graczyk, A. Stos (eds. ), Lecture Notes in Mathematics, Vol. 1980, Springer Verlag, 2009, p. 87-179.

[35]

F.-Y. Wang, Functional inequalities for empty essential spectrum, J. Funct. Anal., 170 (2000), 219-245. doi: 10.1006/jfan.1999.3516.

[36]

F. -Y. Wang, Functional inequalities and spectrum estimates: the infinite measure case J. Funct. Anal. 194 (2002), 288-310 doi: 10.1006/jfan. 2002. 3968.

[37]

F. -Y. Wang, Functional Inequalities, Markov Semigroups and Spectral Theory Science Press, Beijing, 2005.

[38]

F.-Y. Wang and J. Wu, Compactness of Schrödinger semigroups with unbounded below potentials, Bull. Sci. Math., 132 (2008), 679-689. doi: 10.1016/j.bulsci.2008.06.004.

[39]

H. Weyl, Das asymptotische Verteilungsgesetz der Eigenschwingungeneines beliebig gestalteten elastischen Körpers, Rend. Circ. Mat. Palermo, 39 (1915), 1-49.

[1]

Nguyen Dinh Cong, Roberta Fabbri. On the spectrum of the one-dimensional Schrödinger operator. Discrete & Continuous Dynamical Systems - B, 2008, 9 (3&4, May) : 541-554. doi: 10.3934/dcdsb.2008.9.541

[2]

Walter Allegretto, Yanping Lin, Shuqing Ma. On the box method for a non-local parabolic variational inequality. Discrete & Continuous Dynamical Systems - B, 2001, 1 (1) : 71-88. doi: 10.3934/dcdsb.2001.1.71

[3]

Bin Guo, Wenjie Gao. Finite-time blow-up and extinction rates of solutions to an initial Neumann problem involving the $p(x,t)-Laplace$ operator and a non-local term. Discrete & Continuous Dynamical Systems - A, 2016, 36 (2) : 715-730. doi: 10.3934/dcds.2016.36.715

[4]

Hengguang Li, Jeffrey S. Ovall. A posteriori eigenvalue error estimation for a Schrödinger operator with inverse square potential. Discrete & Continuous Dynamical Systems - B, 2015, 20 (5) : 1377-1391. doi: 10.3934/dcdsb.2015.20.1377

[5]

Xing-Bin Pan. An eigenvalue variation problem of magnetic Schrödinger operator in three dimensions. Discrete & Continuous Dynamical Systems - A, 2009, 24 (3) : 933-978. doi: 10.3934/dcds.2009.24.933

[6]

Ihyeok Seo. Carleman estimates for the Schrödinger operator and applications to unique continuation. Communications on Pure & Applied Analysis, 2012, 11 (3) : 1013-1036. doi: 10.3934/cpaa.2012.11.1013

[7]

Valter Pohjola. An inverse problem for the magnetic Schrödinger operator on a half space with partial data. Inverse Problems & Imaging, 2014, 8 (4) : 1169-1189. doi: 10.3934/ipi.2014.8.1169

[8]

Joel Andersson, Leo Tzou. Stability for a magnetic Schrödinger operator on a Riemann surface with boundary. Inverse Problems & Imaging, 2018, 12 (1) : 1-28. doi: 10.3934/ipi.2018001

[9]

Ru-Yu Lai. Global uniqueness for an inverse problem for the magnetic Schrödinger operator. Inverse Problems & Imaging, 2011, 5 (1) : 59-73. doi: 10.3934/ipi.2011.5.59

[10]

Leyter Potenciano-Machado, Alberto Ruiz. Stability estimates for a magnetic Schrödinger operator with partial data. Inverse Problems & Imaging, 2018, 12 (6) : 1309-1342. doi: 10.3934/ipi.2018055

[11]

Boumediene Abdellaoui, Fethi Mahmoudi. An improved Hardy inequality for a nonlocal operator. Discrete & Continuous Dynamical Systems - A, 2016, 36 (3) : 1143-1157. doi: 10.3934/dcds.2016.36.1143

[12]

Tao Wang. Global dynamics of a non-local delayed differential equation in the half plane. Communications on Pure & Applied Analysis, 2014, 13 (6) : 2475-2492. doi: 10.3934/cpaa.2014.13.2475

[13]

Anouar Bahrouni. Trudinger-Moser type inequality and existence of solution for perturbed non-local elliptic operators with exponential nonlinearity. Communications on Pure & Applied Analysis, 2017, 16 (1) : 243-252. doi: 10.3934/cpaa.2017011

[14]

Daniel Grieser. A natural differential operator on conic spaces. Conference Publications, 2011, 2011 (Special) : 568-577. doi: 10.3934/proc.2011.2011.568

[15]

Sombuddha Bhattacharyya. An inverse problem for the magnetic Schrödinger operator on Riemannian manifolds from partial boundary data. Inverse Problems & Imaging, 2018, 12 (3) : 801-830. doi: 10.3934/ipi.2018034

[16]

Helge Krüger. Asymptotic of gaps at small coupling and applications of the skew-shift Schrödinger operator. Conference Publications, 2011, 2011 (Special) : 874-880. doi: 10.3934/proc.2011.2011.874

[17]

Kyudong Choi. Persistence of Hölder continuity for non-local integro-differential equations. Discrete & Continuous Dynamical Systems - A, 2013, 33 (5) : 1741-1771. doi: 10.3934/dcds.2013.33.1741

[18]

A. M. Micheletti, Angela Pistoia. Multiple eigenvalues of the Laplace-Beltrami operator and deformation of the Riemannian metric. Discrete & Continuous Dynamical Systems - A, 1998, 4 (4) : 709-720. doi: 10.3934/dcds.1998.4.709

[19]

Dmitrii Rachinskii. On geometric conditions for reduction of the Moreau sweeping process to the Prandtl-Ishlinskii operator. Discrete & Continuous Dynamical Systems - B, 2018, 23 (8) : 3361-3386. doi: 10.3934/dcdsb.2018246

[20]

G. M. de Araújo, S. B. de Menezes. On a variational inequality for the Navier-Stokes operator with variable viscosity. Communications on Pure & Applied Analysis, 2006, 5 (3) : 583-596. doi: 10.3934/cpaa.2006.5.583

2018 Impact Factor: 0.925

Metrics

  • PDF downloads (26)
  • HTML views (97)
  • Cited by (0)

Other articles
by authors

[Back to Top]